Alert archive / Kansas / Flash Flood Warnings in 1999
Flash Flood Warning 29, NWS Dodge City, KS
NWS Dodge City, KS issued this flash flood warning at Aug 29, 1999, 11:39 PM CDT for Trego County, Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 29, 1999, 11:39 PM CDT (04:39 UTC)
- Expired
- Aug 30, 1999, 5:40 AM CDT
- In force
- 6 hr
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Trego County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2616 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1924 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 300438 FFWDDC KSC195-301040- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 1139 PM CDT SUN AUG 29 1999 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN TREGO COUNTY IN WEST CENTRAL KANSAS * UNTIL 540 AM CDT * AT 1133 PM... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAIN 10 MILES WEST OF CEDAR BLUFF RESERVOIR... MO>VING EAST AT 5 MPH. RADAR ESTIMATED RAINFALL OF 3 TO 4 INCHES SINCE 9 PM. AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS LIKELY. * BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGER OF FLOODING. $$ POAGE/KRUSE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 3:15 PM CDT, 8 hours 24 minutes earlier.
Area forecast discussion, Aug 29, 3:15 PM CDT, 8 hours 24 minutes before
AREA FORECAST DISCUSSION...CORRECTED TO ADD EXTENDED DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 315 PM CDT SUN AUG 29 1999 FCST CHALLENGE ARE POPS TONIGHT THROUGH MONDAY. 18-19Z SFC DATA SHOWING COMPLEX PATTERN ACROSS AREA. PERSISTENT TROF OVER PANHANDLES AND INTO SE CO IN PLACE OVER THE PAST FEW DAYS HAS TRANSLATED TO THE SW TODAY. TSRA AGAIN FIRING ALONG THE TROF WITH SLOW NE MOVEMENT. THESE STORMS WILL STRUGGLE TO REACH AREA, BUT WITH SUBTLE 5H WAVE MOVING OUT OF EASTERN CO, THINK TROF MAY REACH WESTERN AREAS LATER. VIS SAT PICS ALSO SHOWING AREAS OF ACCAS NORTH OF EHA AND LBL AND BETWEEN DDC AND GAG WITH CAP NEARING ZERO. ADAP PRODUCTS SHOWING GOOD 850 MB MOIST CONV, THETA ADVECTION, AND 3HR SFC PRES FALLS COLOCATED WEST OF GCK. STRONG SFC TEMP GRADIENT ALSO SHOWN FROM OVC AND RAIN-COOLED NW KS INTO CWA. BELIEVE DISCONTINUITIES ALSO PRESENT WHERE MORNING STORMS DIED OUT IN GBD AND P28 AREA. BEST LARGE SCALE DYNAMICS WILL OCCUR IN NORTHERN CWA AS S/W ENTERS WESTERN NE AND DRAGS ACROSS NORTHERN KS. WITH ALL THIS IN MIND, WILL SHOTGUN POPS ACROSS AREA TONIGHT WITH BEST CHANCES IN NORTH. FOR MONDAY, THINK RA/TSRA WILL AGAIN LINGER INTO THE MORNING HOURS AS THE S/W WORK EAST AND WILL PUT POPS IN ALL BUT WEST. HARD TO NAIL DOWN HIGHS AS OUTFLOW AND RESIDUAL CLOUD COVER AS SEEN IN GLD AREA TODAY WILL HINDER HEATING, BUT ANY AREAS WITH LITTLE CLOUDS WILL GET NEAR TODAYS HIGHS. FWC AND FAN KEEP LOW POPS IN FOR TUES BUT DONT SEE MUCH TO SUPPORT THIS AND WILL KEEP CURRENT FCST GOING FOR THE MOST PART. EXTENDED DISCUSSION SFC BNDRY NOW OVR WRN HIGH PLAINS CONTS TO STRENGTHEN INTO THE ERLY PART OF THE EXTENDED PD. GOOD SRLY FLOW ON THE BACKSIDE OF ERN U.S. SFC HIGH SHOULD CONT TO TO FEED LOW LVL MOIST INTO THE CNTRL PLNS. THIS FEATURE TO REMAIN THROUGH MUCH OF THE WEEK. IN THE LATTER PART OF THE WEEK THE UPPER TROF OVER THE NWRN U.S. CONTS TO MIGRATE EAST. THE MRF SHOWS A DECENT COOL FNT MOVING SOUTHEAST INTO THE AREA ON FRI IN RESPONSE TO THIS WITH COOLER TEMPS ACROSS THE AREA FOR THE WEEKEND. HAVE OPTED TO PUT CHC FOR TSRA IN THROUGH MUCH OF THE WEEK AND INTRODUCE COOLER TEMPS TO THE AREA THIS WEEKEND. PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE DODGE CITY ZONE FORECAST. DDC 067/090 068/091 068 32- GCK 067/091 067/092 068 320 EHA 068/093 069/094 070 300 LBL 069/092 070/094 070 3-0 HYS 067/090 066/092 067 431 P28 071/093 072/095 071 32- .DDC...NONE. POAGE/GERARD
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 7:09 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 51 min |
| Aug 29, 7:37 PM CDT | Severe Thunderstorm Warning | DDC | Stanton | 48 min |
| Aug 29, 7:58 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 47 min |
| Aug 29, 8:25 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Stanton | 35 min |
| Aug 29, 9:37 PM CDT | Severe Thunderstorm Warning | DDC | Meade | 48 min |
| Aug 29, 9:45 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 50 min |
| Aug 29, 10:19 PM CDT | Severe Thunderstorm Warning | DDC | Gray | 36 min |
| Aug 29, 11:10 PM CDT | Severe Thunderstorm Warning | DDC | Trego | 50 min |
Nearby
Flash Flood Warnings in Kansas, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.